Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 123, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 26, 2007, 12:53 PM CDT for Pike County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2007, 12:53 PM CDT (17:53 UTC)
- Expired
- Apr 26, 2007, 1:15 PM CDT
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 261752
TORBMX
ALC109-261815-
/O.NEW.KBMX.TO.W.0123.070426T1753Z-070426T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1253 PM CDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN PIKE COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 115 PM CDT
* AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ANSLEY...OR
9 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
8 MILES NORTHWEST OF SANDFIELD BY 115 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3192 8622 3176 8612 3191 8579 3205 8598
3198 8598 3197 8614
$$1 follow-up statement
000
WWUS54 KBMX 261804
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
104 PM CDT THU APR 26 2007
ALC109-261815-
/O.CON.KBMX.TO.W.0123.000000T0000Z-070426T1815Z/
PIKE AL-
104 PM CDT THU APR 26 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR NORTHERN
PIKE COUNTY...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TROY MUNICIPAL
AIRPORT...OR ABOUT 9 MILES NORTHWEST OF TROY...MOVING NORTHEAST AT 30
MPH.
THE TORNADO WILL BE NEAR...
CHINA GROVE AND 9 MILES NORTHWEST OF SANDFIELD BY 115 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3192 8622 3176 8612 3191 8579 3205 8598
3198 8598 3197 8614
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 26, 12:51 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 26, 12:51 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CDT THU APR 26 2007 .UPDATE...AVIATION DISCUSSION HAS BEEN UPDATED. && .DISCUSSION... SQUALL LINE THAT WAS MOVING ACROSS MS LATE THIS AFTERNOON LAYED DOWN AN OUTFLOW BOUNDARY THAT RACED AWAY FROM THE LINE. THIS WAS THE SQUALL LINES DOWNFALL. AS THIS OUTFLOW RACED EASTWARD IT SPARKED THE CURRENT CONVECTION IN WESTERN AL. THESE STORMS ARE EXPECTED TO STAY IN CHECK. IN THE BIGGER PICTURE THE UPPER-TROUGH AXIS WILL ROTATE OVER NRN MS DURING THE OVERNIGHT HOURS IN TURN ENHANCING THE LOW-LEVEL JET ACROSS NRN MS AND NW AL. THERE IS SOME CONCERN THAT A FEW STORMS IN THIS AREA COULD GET OUT OF HAND. AS WE MOVE INTO THE DAY TOMORROW EXPECTING TO SEE A RESURGENCE ALONG THE FRONT AS IT MOVES ACROSS AL. VENTURE TO SAY ROUGHLY ALONG AND EAST OF I-65 WILL HAVE THE GREATEST RISK OF SEVERE WX DUE TO DAYTIME HEATING. BEGINNING TIME ON THIS WILL BE AROUND LUNCH. JONES/90 && .AVIATION...DISCUSSION FOR 06Z TAFS. A LINE OF SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL CONTINUE TO MOVE IN FROM THE WEST ACROSS CENTRAL ALABAMA TONIGHT. WILL INCLUDE RAIN IN THE FORECAST STARTING AS EARLY AS 07Z. EXPECT MVFR CONDITIONS TO LAST AT LEAST THROUGH 15Z DUE TO LOW CEILINGS. A SECONDARY ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP DURING THE AFTERNOON TOMORROW ALONG A COLD FRONT. BHM...EET...AND ANB WILL HAVE THE BETTER CHANCES OF BEING AFFECTED BY THESE STORMS BETWEEN 18Z AND 00Z. SITES MGM AND TOI WILL BE AFFECTED LATER IN THE EVENING AFTER 23Z. EXPECT BRIEF PERIODS OF MVFR DURING THUNDERSTORMS WITH THE POSSIBILITY OF IFR DUE TO VISIBILITIES IF THUNDERSTORMS PRODUCE ENOUGH HEAVY RAIN. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 26, 11:49 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1149 AM CDT THU APR 26 2007 ALZ011>015-017>050-271650- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1149 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. ...A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTHEAST SECTIONS OF CENTRAL ALABAMA... .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH 6 PM ALONG AND EAST OF A LINE FROM HEFLIN TO ALEXANDER CITY TO MONTGOMERY. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE REMNANTS OF A DECAYING SQUALL LINE ACROSS EASTERN SECTIONS COUPLED WITH AFTERNOON HEATING WILL ALLOW STRONG TO POSSIBLY SEVERE THUNDERSTORMS TO OCCUR. IN ADDITION...A WEAK FRONT MOVING THROUGH THIS AREA DURING THE AFTERNOON WILL ALSO HELP TO ENHANCE THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY THIS AFTERNOON ACROSS THE EAST AND SOUTHEAST SECTIONS. KSL
In the hours before
Special weather statement, Apr 26, 12:39 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1239 PM CDT THU APR 26 2007 ALZ049-261815- PIKE- 1239 PM CDT THU APR 26 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 115 PM CDT... AT 1236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 18 MILES NORTH OF RURAL HOME. THIS STORM IS MOVING NORTHEAST AT 20 MPH. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:25 PM CDT | Tornado Warning | BMX | Bullock | 50 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.